Last updated: Sat, 6 Jun 2009 08:49:53
It is now Tue, 21 May 2013 22:07:36
[cwpchrcd-090422a105.jpg] RinTinToto, 22-23 April 2009
This chart shows the dose as being too high; it's causing Somogyi Rebound, where the liver dumps glucose into the bloodstream when the glucose levels fall too far, or too fast. The body saving itself this way causes new high levels, after the drop from the insulin injection has gone too far, too fast, or both.
Dogs vary in their sensitivities to dropping blood glucose levels. Some dogs might go into rebound with lesser - or greater - drops than others.
It can take time to determine the right dose for the dog, and when raising dose levels, it's possible to raise them a bit too fast, and miss the ideal level. When Somogyi Rebound occurs, then the veterinarian will drop the dose, and hold it lower while the blood glucose levels stabilze.
It takes several days for a changed dose of insulin, of any kind, to show its full effects; it can easily be a week, or two weeks before blood glucose readings stabilize on the current dose.
You can find more information about Somogyi Rebound here.
To make it easier to follow progress in a dog featured here, I am adding a kind of tracking list, which merely links to other charts for the same dog.